High Doses

Hello everybody, I'm new here, and just wanted to talk/ask about augmentation. When I started suffering about five years ago Pramipexole gave me immediate relief. My dosage quickly rose over the next couple of years to end up at 0.6gm a day, alongside 600mg of Sodium Valproate (I don't know if you have that Stateside). At which point my quality of life was so poor with symptoms starting earlier etc that I asked to be switched to Rotigatine patches. The dangers of augmentation were not flagged up and certainly not linked to high dosage. Now I am on 8mg patches and faced with the prospect of a nasty comedown, but I'm grateful I discovered this board. With my health professionals not seemingly well-informed enough, even neurological consultants, I would not have otherwise realised the exact nature of the problem with dopamine agonists. I now start the long and painful quest for some other classes of drug which will allow me to get my doses down to where they should be.

Any advice welcome. I picked up some Pregablin today, and so it begins.

Best wishes/T

4 Replies

  • I will never understand why some doctors increase a med beyond the recommended dosage. I am sorry you now have to go through detox and it wont be easy even with a backup med to help you. Most people get a strong pain med from their doctor like Tramadol and wean down very slowly from the dopamine.

  • +1 on all Elisse has said. Some Drs!!!!

    Anyway speak nicely to the Dr and ask for a decent opioid to help - if you are in the UK Targinact can be used.

  • Feel for you Timmy as that is a very high dose to come off. Take the advice to come off slowly using painkillers & drink as much water as you can.

  • Thank you for your responses. I have a very understanding doctor, and he has given me Pregablin and Targinact. He also took a blood sample to assess my iron levels, and I'm going to ditch caffeine, wheat, alcohol and dairy. Full on.

    I'm just plucking up the courage to start.

You may also like...